Can I take Benadryl (diphenhydramine) for hives?

Yes. Benadryl (diphenhydramine) can make you drowsy so be cautious if you drive or do other activity. You need to see your physician to clarify why you have the hives.

Related Questions

How long should one take Benadryl (diphenhydramine) for hives before seeing a Dr?

As soon as you feel. You are obviously reacting to something. Trying to isolate what is causing hives and removing it from your diet/environment/exposure is probably goal #1. Benadryl (diphenhydramine) or other anti-histamines treat symptoms but do not treat the problem. Read more...

I've had hives for over six weeks and I'm it's becoming really annoying, If I take Benadryl (diphenhydramine) can they go away for good?

No. Benadryl (diphenhydramine) is just a short acting antihistamine that will help the hives and itching only for a short period of time., maybe a few hours. Longer acting antihistamines like Zyrtec or Allegra will help, but you might need more than one per day. You should see an allergist for further evaluation and management, especially if hives continue despite antihistamine therapy . Read more...

I take Benadryl (diphenhydramine) when I go to sleep, I have lots of allergies, wondered why it makes me itch as I go to sleep, im not getting hives or anything so why?

The reason? I assume that you are taking Benadryl (diphenhydramine) for your nasal symptoms and not for the itching. Do note that most antihistamines take 1-2 hours to work . Since itching tends to worsen towards the evening, you would likely have it anyway no matter what medication you take. At your age group dry skin is by far the most common cause for itching. Try applying a moisturizer immediately after you bathe. Read more...